In Reply.—I thank Dr Lee for his thoughtful comments. He raised several issues related to our study about the use of anabolic steroids in high school students.1 He suggested that students with medical conditions, such as growth disorders, allergies, and asthma may be taking steroids or other similar medications and may be confused by the term anabolic steroids. The number of students taking medication for growth disorders is likely to be extremely small. It also seems reasonable to conclude that those students would be very likely to know they were taking growth hormone and would be unlikely to confuse them with anabolic steroids. While it is estimated that 5% to 10% of children will have signs and symptoms of asthma during childhood,2 the number of adolescents with asthma severe enough to necessitate long-term corticosteroid therapy is extremely small. It again appears likely that this select group would
McLAIN LG. The Use of Anabolic Steroids-Reply. Am J Dis Child. 1990;144(9):955. doi:10.1001/archpedi.1990.02150330012006
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: